MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110137
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, when calibrating the navio handpiece during a navio assisted tka surgery, there were several error messages stating ¿cannot recognize handpiece".After trouble shooting, the handpiece was calibrated.The case continued through planning, made anterior femoral burr holes, tried to advance to make the tibial burr holes and the navio froze.When returning to the planning screen, the button were greyed out and could not click on them.After rebooting the navio, the handpiece could not be calibrated.Procedure was resumed, after a non-significant delay, by changing to manual procedure.No patient complications reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6.Per complaint details from the us, it was reported that when calibrating the navio handpiece during a navio assisted tka surgery, there were several error messages stating ¿cannot recognize handpiece".After troubleshooting, the handpiece was calibrated.The case continued through planning, made anterior femoral burr holes, tried to advance to make the tibial burr holes and the navio froze.After rebooting the navio, the handpiece could not be calibrated.Procedure was resumed, after a non-significant delay, by changing to manual procedure.No patient complications reported.The navio handpiece, pfsr110137, sn001294, used for treatment was returned for evaluation.A relationship between the reported event and the device was established.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was confirmed.The handpiece lost communication during the test while flexing the cable at the handpiece end.The most likely cause of this event is an electrical failure within handpiece cable.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.The navio surgical technique guide for knee arthroplasty provides guidelines for recovering to a fully manual procedure.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
NAVIO HANDPIECE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14626574
Report Number3010266064-2022-00457
Device Sequence Number5013189
Product Code OLO
UDI-Device Identifier00885556628515
UDI-Public00885556628515
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR110137
Device Catalogue NumberPFSR110137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown